Alert archive / Colorado / Freeze Warnings in 2008
Freeze Warning 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this freeze warning at May 10, 2008, 2:22 PM MDT for 16 counties in Colorado. It took effect at May 11, 2008, 12:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2008, 2:22 PM MDT (20:22 UTC)
- In effect from
- May 11, 2008, 12:00 AM MDT
- Expired
- May 11, 2008, 8:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -163 m²/s²
- 0-3 km storm-relative helicity
- -81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOU 102022 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 222 PM MDT SAT MAY 10 2008 COZ038>051-110430- /O.NEW.KBOU.FZ.W.0002.080511T0600Z-080511T1400Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH... FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL... LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ... AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 222 PM MDT SAT MAY 10 2008 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT SUNDAY. LOW TEMPERATURES TONIGHT ACROSS NORTHEASTERN COLORADO WILL MAINLY BE IN THE UPPER 20S TO LOWER 30S. MANY LOCATIONS WILL SEE TEMPERATURES SLIGHTLY BELOW FREEZING FOR A FEW HOURS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS TO PROTECT THEM FROM THE COLD. OTHERWISE COVER THEM WITH NEWSPAPERS OR BLANKETS. $$ GIMMESTAD
2 follow-up statements
000 WWUS75 KBOU 110246 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 846 PM MDT SAT MAY 10 2008 COZ038>051-111400- /O.CON.KBOU.FZ.W.0002.080511T0600Z-080511T1400Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH... FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL... LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ... AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 846 PM MDT SAT MAY 10 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT SUNDAY. LOW TEMPERATURES ACROSS NORTHEASTERN COLORADO WILL DROP INTO THE UPPER 20S TO LOWER 30S TONIGHT. MANY LOCATIONS WILL SEE TEMPERATURES AT OR BELOW FREEZING FOR SEVERAL HOURS. A FEW SPOTS IN LOW LYING RURAL AREAS MAY EXPERIENCE A VERY HARD FREEZE WITH TEMPERATURES DROPPING INTO THE MID 20S. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS TO PROTECT THEM FROM THE COLD. OTHERWISE COVER THEM WITH NEWSPAPERS OR BLANKETS. $$ BARJENBRUCH
000 WWUS75 KBOU 111356 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 756 AM MDT SUN MAY 11 2008 COZ038>051-111500- /O.EXP.KBOU.FZ.W.0002.000000T0000Z-080511T1400Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH... FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL... LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ... AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 756 AM MDT SUN MAY 11 2008 ...FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING. TEMPERATURES HAVE RISEN ABOVE FREEZING. WARMER TEMPERATURES ARE EXPECTED TONIGHT. $$ GIMMESTAD
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this freeze warning went out at May 10, 3:00 AM MDT, 11 hours 22 minutes earlier.
Area forecast discussion, May 10, 3:00 AM MDT, 11 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 AM MDT SAT MAY 10 2008 .SHORT TERM...POTENT UPPER LEVEL WAVE MOVING ACROSS OUR CWA ATTM WITH MODERATE TO HEAVY RAIN BAND MOVING WEST TO EAST OVER THE URBAN CORRIDOR. LOOKS LIKE MOST AREAS OVER THE URBAN CORRIDOR AROUND A QUARTER OF AN INCH BUT UP AROUND AN INCH FROM BERTHOUD AND STRETCHING EAST OT MILTON RESERVOIR. APPEARS HIGHER MTNS MAY HAVE PICKED UP A QUICK 2-5 INCHES IN THE LAST 4 HOURS OR SO ACCORDING TO SNOTELS. THIS AREA OF PRECIP WILL CONTINUE PUSHING EAST AND SOUTHEAST THROUGH THE EARLY MORNING HOURS WITH MODEST QG ASCENT. MEANWHILE THE TROF AXIS AND UPPER LEVEL SUPPORT WILL SWEEP THROUGH FROM MID MORNING TO LATE AFTERNOON. COLD ADVECTION ALOFT WILL DESTABILIZE THE AIRMASS EVEN MORE AND EXPECT SOME ISOLD THUNDERSTORMS AS WELL WITH MODEST INSTABILITY. ALREADY A LIGHTNING STRIKE ACROSS NRN UTAH ATTM. BEHIND THE TROF...CONSIDERABLE DRYING AND WARMING ALOFT WILL PUT A QUICK END TO SHOWERS/THUNDERSTORMS BY LATE AFTN AND EVENING. CONSIDERABLY COOLER TODAY AS 700MB DROP ABOUT 10C TO AROUND -6C...WHICH WILL AFTN TEMPS BACK INTO THE MID 50S ACROSS THE PLAINS. COOL AND DRY AIRMASS TNT SHOULD ALLOW TEMPS INTO THE LOWER TO MID 30S OVER THE PLAINS TNT. BORDERLINE FREEZE/FROST SCENARIO AND WILL LET DAY SHIFT GET ANOTHER LOOK. MAIN FREEZE CHANCES WOULD BE ACROSS THE PALMER DIVIDE AND THAT AREA HAS BEEN AT OR BELOW FREEZING LATELY. .LONG TERM...MODELS HAVE WESTERLY FLOW ALOFT SUNDAY AND SUNDAY NIGHT. ON MONDAY AND MONDAY NIGHT THE FLOW ALOFT BECOMES SOUTHWESTERLY IN ADVANCE OF THE NEXT TROUGH. THE GFS AND ECMWF SHOW MUCH BETTER AGREEMENT CONCERNING THE UPPER TROUGH/CLOSED LOW ON TUESDAY. THE QG VERTICAL VELOCITY FIELDS HAVE UPWARD MOTION OVER THE FORECAST AREA SUNDAY NIGHT WELL INTO THE EXTENDED PERIOD. THE UPWARD MOTION IS FAIRLY STRONG MONDAY AFTERNOON. THE LOW LEVEL WIND AND PRESSURE FIELDS SHOW SOUTH-SOUTHWESTERLY FLOW FOR THE PLAINS SUNDAY AND SUNDAY NIGHT. BOTH MODELS SHOW A COLD FRONT WITH UPSLOPE FLOW BEHIND IT LATER MONDAY AFTERNOON AND EVENING. THERE IS LITTLE MOISTURE SUNDAY THROUGH MID DAY MONDAY SAVE FOR A BIT HERE AND THERE IN THE MID AND UPPER LEVELS. BY MONDAY AFTERNOON MOISTURE INCREASES. MONDAY OVERNIGHT...MOISTURE BECOMES PRETTY DEEP OVER MOST OF THE FORECAST AREA. THERE IS NO CAPE FOR THE FORECAST AREA LATE DAY SUNDAY. BY MONDAY AFTERNOON...THERE IS SOME CAPE...BEST OVER THE NORTHEAST CORNER. FOR POPS IT WILL DRY SUNDAY THROUGH MID DAY MONDAY. WILL GO WITH LIMITED POPS LATE DAY MONDAY...NOT MUCH DIFFERENT THEN CURRENT GRIDS SHOW. THE LOW LEVEL MOISTURE IS NOT GREAT BUT THERE IS GOOD SYNOPTIC SCALE ENERGY. WILL UP POPS A BIT MONDAY NIGHT AND TUESDAY AS MODELS TREND IN THAT DIRECTION. FOR TEMPERATURES...MODELS ARE STILL SHOWING SUNDAYS HIGHS TO BE ABOUT 10 C WARMER THAN SATURDAYS. MONDAYS ARE A TAD WARMER THAN SUNDAYS. FOR THE LATER DAYS...TUESDAY THROUGH FRIDAY...WILL CHANGE VERY LITTLE. TUESDAYS POPS ARE PRETTY HIGH ALREADY BUT SEEM LEGITIMATE WITH THE MODELS GETTING IN LINE WITH EACH OTHER. AND OF COURSE IT IS OUR CLIMATOLOGICALLY WETTEST MONTH...MAY. && .AVIATION...MVFR CONDITIONS WILL IMPROVE RAPIDLY AFT 10Z ACROSS LOCAL AIRPORTS AS MAIN BAND OF RAIN MOVES EAST. MORE INSTABILITY WILL MOVE ACROSS THE AREA BETWEEN 15Z-21Z WITH ISOLD TSRA POSSIBLE. BRIEF RAIN AND GUSTY NW WINDS WITH SHOWERS. EXPECT PREDOMINANT NW SFC WINDS FOR MUCH OF THE PERIOD FROM 10-20KT AND UP TO 30KT WITH SHOWERS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SWE/RJK
Hazardous weather outlook, May 10, 11:02 AM MDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1102 AM MDT SAT MAY 10 2008 COZ030>051-111200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1102 AM MDT SAT MAY 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS WILL END FROM THE NORTH AND WEST THIS AFTERNOON WITH CLEARING THIS EVENING. AN ISOLATED THUNDERSTORM IS STILL POSSIBLE. ANOTHER INCH OR TWO OF SNOW IS STILL POSSIBLE IN THE MOUNTAINS BEFORE THE SHOWERS END...AND THE SNOW LEVEL WILL DROP TO BETWEEN 6 AND 7 THOUSAND FEET. NORTHWEST WINDS GUSTING AS HIGH AS 50 MPH CAN BE EXPECTED ON THE PLAINS AND OVER THE HIGHER MOUNTAINS. THE WINDS WILL ALSO DIMINISH DURING THE LATE AFTERNOON AND EARLY EVENING. WITH CLEAR SKIES AND LIGHTER WINDS...FREEZING TEMPERATURES ARE POSSIBLE TONIGHT ACROSS THE PLAINS. RESIDENTS SHOULD TAKE PRECAUTIONS TO PROTECT SENSITIVE PLANTS AND HOSES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TEMPERATURES WILL TURN STEADILY COLDER WITH PASSAGE OF A STRONG COLD FRONT LATE MONDAY AFTERNOON. THIS FRONTAL BOUNDARY MAY PRODUCE ISOLATED THUNDERSTORMS ON THE PLAINS...WITH A FEW OF THEM LINGERING INTO THE EARLY EVENING HOURS. LATER THAT NIGHT SNOWFALL WILL BECOME LIKELY IN THE MOUNTAINS AND FOOTHILLS AS MOIST UPSLOPE FLOW DEVELOPS. LIGHT TO MODERATE ACCUMULATION WILL BE POSSIBLE...MAINLY ALONG AND EAST OF THE CONTINENTAL DIVIDE. HIGHER ELEVATIONS OF THE PALMER DIVIDE MAY ALSO SEE RAIN AND SNOW BY EARLY TUESDAY MORNING WITH TEMPERATURES FALLING TO NEAR FREEZING. DURING THIS SAME PERIOD THERE WILL BE A CHANCE OF RAIN ON THE PLAINS. PRECIPITATION IS EXPECTED TO GRADUALLY END BY LATE ON TUESDAY AS THIS STORM SYSTEM DROPS SOUTH OF COLORADO. THERE WILL BE ANOTHER CHANCE OF RAIN AND SNOW IN THE HIGH COUNTRY AND A SLIGHT CHANCE OF RAIN SHOWERS ON THE PLAINS LATE WEDNESDAY AND THURSDAY AS ANOTHER WEAK WEATHER SYSTEM PASSES OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/BAKER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 9:19 PM MDT | Severe Thunderstorm Warning | BOU | Phillips, Sedgwick | 56 min |
Nearby
Freeze Warnings in Colorado, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.